Alabama, 2001

Damaging Wind in Alabama, July 10, 2001

July 10, 2001 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 10, 1:53 PM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 10, 1:53 PM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
253 PM CDT TUE JUL 10 2001

A CLUSTER OF THUNDERSTORMS WAS MOVING INTO NORTHWEST ALABAMA THIS
AFTERNOON AND SHOULD CONTINUE TO MOVE SOUTHEAST ACROSS THE FORECAST
AREA THIS EVENING, AND SLOWLY WEAKEN AFTER SUNSET.  FOR THE REST
OF THE AFTERNOON AND EARLY EVENING, A FEW OF THESE COULD PRODUCE A
BRIEF DAMAGING MICROBURST.  THUNDERSTORMS MAY BE A LITTLE LESS
NUMEROUS NORTH TOMORROW AND ELSEWHERE THURSDAY, AS SLIGHTLY DRIER AIR
WORKS ITS WAY INTO THE AREA FROM THE NORTH. TEMPERATURES MIGHT BE A
DEGREE OR TWO LOWER THAN RECENT DAYS, BUT NOT MUCH MORE THAN THAT,
AND MAINLY LOWS DUE TO DRIER AIR.

HSV 073/093 069/092 7c2--
BHM 073/093 072/092 5322
MGM 075/095 074/093 3322

.BHM...NONE.

In the hours before

Special weather statement, Jul 10, 12:21 PM CST, 3 hours 29 minutes before
ALZ001>038-040>050-102021-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
121 PM CDT TUE JUL 10 2001

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

AN WARM AND UNSTABLE AIRMASS WILL SET THE STAGE FOR THUNDERSTORM
DEVELOPMENT THIS AFTERNOON AND EVENING.  AN ORGANIZED AREA OF
THUNDERSTORMS WILL MOVE ACROSS NORTHERN MISSISSIPPI AND INTO
NORTHWEST ALABAMA BY MID AFTERNOON.  THUNDERSTORMS WILL INCREASE IN
COVERAGE ACROSS NORTHWEST ALABAMA DURING THE AFTERNOON...AND
SPREAD SOUTHWARD ACROSS MOST OF WEST ALABAMA DURING THE LATE
AFTERNOON AND EVENING HOURS.  THE STRONGEST THUNDERSTORM ACTIVITY
WILL GENERALLY REMAIN WEST OF INTERSTATE 65...AND SOME OF THE STORMS
COULD BECOME SEVERE...PRODUCING DAMAGING WINDS.

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ALERT
TO THE POSSIBILITY OF WATCHES AND WARNINGS BEING ISSUED THIS
AFTERNOON.

WET MICROBURST POTENTIAL FACTOR:
HUNTSVILLE IS 4,
BIRMINGHAM IS 4,
MONTGOMERY IS 4,

1 BEING THE LOWEST...AND 5 THE HIGHEST THREAT.

FOR MORE INFORMATION AND A DESCRIPTION OF WHAT A WET MICROBURST IS,
SEE OUR WEBSITE AT WWW.SRH.NOAA.GOV/BMX/HWO.HTML.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Blount

When
July 10, 3:50 PM CST to 4:12 PM CST
Where
Blount County, Countywide
Measured
50 kt (58 mph)
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
34.000, -86.567

A few trees were blown down throughout the entire county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2001Every state in 2001This day in weather historyWarnings in Alabama, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257250.